MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-S
Medical Device Problem Code Collapse (1099)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Manuacturer was informed that on 22 nov 2023, a perceval plus valve size s was implanted and upon coming off of pump, valve appeared to have buckled onto itself in the echo.It was reported that the valve was too large for the annulus.As such, the valve was explanted, and a stented valve was implanted.Reportedly, patien's annulus was 19.8 per the ct analysis report.As reported, patient ultimately was placed on ecmo.No further information is available.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval plus heart valve and stent, model # pvf-s, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model # pvf-s) perceval plus heart valve at the time of manufacture and release.The valve has been returned to the manufacturer.After decontamination, the valve was visually inspected and, except a slight ovalization / deformation, no macroscopic anomalies, and/or pre-existing defects were observed.The replication of collapsing phases was performed using the returned valve pvf-s and a demo accessory kit, in order to attempt to reproduce the reported event.No problems were encountered in the collapsing phase, and the replication has been completed without problem.No problems were encountered during the deployment in silicon aortic roots #21, and the ballooning phase, and the sealing at the annulus level is guaranteed as visible in attached pictures thus, the valve remained fixed within the annulus.Then, inserting some water in the aortic roots from the outflow side, no paravalvular leaks were observed during the simulation.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.Based on the performed analyses, it is possible to exclude the relationship between the reported issue and the returned device quality.Furthermore, from the document review performed, no manufacturing deficiencies were noted.Based on the information provided (i.E., ''the valve was too large for the annulus''), the cause of the reported event is most probably related to oversizing.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key18387805
Report Number3004478276-2023-00218
Device Sequence Number14127987
Product Code LWR
UDI-Device Identifier00896208000795
UDI-Public(01)00896208000795(240)PVF-S(17)270317
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150011/S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-S
Device Catalogue NumberPVF-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown